MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS

X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS
Model Number X067-0440
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported to the company, that a screwdriver broke at the threads on the outer sleeve and requested that the screwdriver be replaced.There were no known patient complications.The complainant stated that after placement the screw would not disengage from the driver.The screw was removed, and another screw was successfully placed with an alternate screwdriver.Based on a photo and further communication with the complainant, the threaded portion of the screwdriver intended to secure the pedicle screw during placement was damaged.A significant portion of the square thread detail at the distal tip of the driver was broken from the driver and appeared stuck in the head of the pedicle screw.No further evaluation could be performed as the instrument was not returned to the company.The surgical technique guide outlines the steps that must be performed to correctly load a pedicle screw.The guide warns that if the ratcheting screwdriver handle is not placed in the neutral, non-ratcheting position for screw disengagement, the pedicle screwdriver may be difficult to disengage from the screw.Additionally, if the user turns the driver with high torque force without placing the handle in the neutral position, this could cause considerable damage to the threads including causing them to break off completely.
 
Event or Problem Description
The complainant reported to the company, that a screwdriver broke at the threads on the outer sleeve and requested that the screwdriver be replaced.There were no known patient complications.

Brand Name
CERTEX SPINAL FIXATION SYSTEM
Common Device Name
SPINAL IMPLANTS
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8117718
Report Number3005031160-2018-00036
Device Sequence Number2100308
Product Code HXX
UDI-Device IdentifierM697X06704401
UDI-PublicM697X06704401
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160428
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX067-0440
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;